Get your Health question answered in 3 easy steps

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes numbness in hip and tingling down the leg?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Tue, 19 Aug 2014 in General Health
Question: Numbness in left hip
Tingleling at times down leg
doctor
Answered by Dr. Grzegorz Stanko 40 minutes later
Brief Answer:
Detailed below.

Detailed Answer:
Hello!

Thank you for the query.

Such symptom might be caused by nerve compression in the pelvis area (piriformis syndrome) or in the spine (spine disc herniation). The sensation travels down to the leg especially after some physical activity. There might be back pain as well.
The leg should be more painful when rising straight leg (Laseque sign - you can check it at home - please see this http://en.wikipedia.org/wiki/Straight_leg_raise).

I suggest you to consult orthopedist. Spine MRI should be done to diagnose the problem.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Back pain

doctor1 MD

Dear Dr.

I am a male aged 24,heard many good voices about your hospital.
Since last three years am seeing unexpected changes in my body.I had lost the greenery in my life.
Sever hair fall,no facial hair, Leakage of fluid day long even when I am not sexually aroused,back pain,depression,unsatisfaction,frustration,poor memory,talking in sleep and many more....
Really doctor I had attempted for sucide too due to these problems(but I have lots of hope on my shoulders)...
These are not due to genetics,my parents,grand parents have good textures(facial hairs),optimum health.
Experts told that my case is of severe harmonal imbalance.
Even at work/colleage I am a matter of discussion(A male aged 24 with no facial hair).
Approched local doctors but every one told that there is lack of nutrition.But this is not the case.
My height is 5.8 and weight is 61.
I fear that it these problem continues I will be under any chronic disease in future.
Please doctor help me...whom should I approach..what should I do,,which tests should I undergo...
Really I had lost the greenery in my life.

With an final hope..
Ashish

doctor1 MD

Hi, I have been having trouble with my bowels for years, and I have seen many specialists. The only thing that was ever found is a non-specific colitis a year ago. However, I keep on having lots of nagging pain on my left side, and some days an intense shooting pain in the back, in the area of my kidneys. Do you have any idea what this could be?

doctor1 MD

I have an orange size cyst on my left kidney that they have been watching. Last night, I began having all this back pain severe back pain. I thought it might be due to my Orencia treatment for RA. In the middle of the night, I became violently ill. Diarrhea, severe craps, vomiting and lots of pain on the left side from rib cage to groin. Now I have passed blood clots but that was out my rectum. Should I just wait this out?

doctor1 MD

I am 43 years of age, 145lbs, I have had back pain for 3 days. The doc said I had blood in my urine but no bacteria, so she is treating it as a UTI. I have had many of UTI's and never hurt this bad so I started straining my urine. I have a skin (fleshy substance) in my urine. What is it?

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?